MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE

ARTHREX, INC. TENO SCRW,BIO-COMP; SCREW, FIXATION, BONE
Model Number TENO SCRW,BIO-COMP
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/6/2022, it was reported by a patient via phone that she had a reaction to qty.2 of an ar-1547bc teno scrw, bio-comp after a revision surgery on (b)(6) 2015.In the spring of 2009, she broke the front left clavicle, it was shattered upon impact in a car accident, and during surgery one or two metal plates were implanted.She was not sure if the first set of screws that were used to affix the metal plates were arthrex products.On (b)(6) 2015, a revision surgery took place, because the metal plate was sticking out from the back of the clavicle, it could be felt under the skin and the skin was deformed.An arthroscopic surgery took place, the surgeon used a tendon graft, re-attached the pectoral muscle, and used qty.2 of an ar-1547bc teno scrw, bio-comp.About a year after the revision surgery, her clavicle started swelling, fluid built up on the base of the neck, she had water swelling under the breast and the arm, and she also has an allergy to plastic.The patient also has breast implants.She went to physical therapy.When using her left arm, or doing physical activity, the left side of the clavicle swells ups, and it travels to the right sight (golf ball size).The doctor who performed the revision surgery had left the facility, and in (b)(6) 2022, the patient saw a new doctor at the same facility to address these symptoms.She then was informed via her patient chart that a recall letter had been issued in (b)(6) 2022 and she would like to verify/ find out if the screws would need to be removed.She stated she now has a 20 percent disability on the left arm and would not like to have another surgery performed and that she would get a lawyer.She was asked to provide a copy of the recall letter via email to (b)(4) and she stated she would the letter the following week.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15657418
Report Number1220246-2022-05654
Device Sequence Number20448930
Product Code HWC
UDI-Device Identifier00888867018778
UDI-Public00888867018778
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1547BC
Device Lot Number1189527
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date10/24/2022
Date Device Manufactured12/19/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown